Parkinsonism associated with intraventricular amphotericin b

Research output: Contribution to journalArticle

27 Scopus citations

Abstract

Little information is available regarding the in-vivo effects of amphotericin B on organs other than the kidney. The increasing use of intrathecal amphotericin B has resulted in several reports of neurotoxicity associated with the drug. Development of parkinsonism following intraventricular treatment with amphotericin B for cryptococcal meningitis in a young woman suggested a direct toxic effect on nervous tissue by amphotericin B. Although transient signs of parkinsonism have been described in a patient receiving intraventricular amphotericin B, persistent parkinsonism is an unprecedented occurrence.

Original languageEnglish (US)
Pages (from-to)97-99
Number of pages3
JournalJournal of Antimicrobial Chemotherapy
Volume12
Issue number1
DOIs
StatePublished - Jul 1 1983

ASJC Scopus subject areas

  • Pharmacology
  • Microbiology (medical)
  • Pharmacology (medical)
  • Infectious Diseases

Fingerprint Dive into the research topics of 'Parkinsonism associated with intraventricular amphotericin b'. Together they form a unique fingerprint.

  • Cite this